Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 126, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2008, 9:13 PM CDT for Llano County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 9:13 PM CDT (02:13 UTC)
- Expired
- May 14, 2008, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 123 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 9:24 PM CDT | HAIL 1.75 | 10 Nw Llano, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 150214
SVREWX
TXC299-150315-
/O.NEW.KEWX.SV.W.0126.080515T0213Z-080515T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LLANO COUNTY...
* UNTIL 1015 PM CDT.
* AT 912 PM CDT...NWS RADAR SHOWED THUNDERSTORMS DEVELOPING OVER
WESTERN LLANO COUNTY AND MOVING EAST AT 35 MPH. THESE STORMS WILL
PRODUCE PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 65 MPH.
IN ADDITION...FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE
THUNDERSTORMS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LLANO BY 920 PM CDT...
LONE GROVE BY 930 PM CDT...
STOLZ...LONE GROVE AND GAINESVILLE BY 935 PM CDT...
GAINESVILLE BY 940 PM CDT...
BLUFFTON AND 6 MILES NORTH OF KINGSLAND BY 945 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3052 9840 3052 9897 3092 9897 3093 9896
3093 9851 3093 9850
TIME...MOT...LOC 0213Z 266DEG 25KT 3073 9872
$$1 follow-up statement
000
WWUS54 KEWX 150228
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT WED MAY 14 2008
TXC299-150315-
/O.CON.KEWX.SV.W.0126.000000T0000Z-080515T0315Z/
LLANO TX-
927 PM CDT WED MAY 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR LLANO COUNTY...
AT 925 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS
LOCATED NEAR LLANO...MOVING EAST AT 41 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STOLZ AND LONE GROVE BY 935 PM CDT...
GAINESVILLE BY 940 PM CDT...
BLUFFTON AND KINGSLAND BY 945 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED 10 MILES
NORTHWEST OF LLANO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3052 9840 3052 9897 3092 9897 3093 9896
3093 9851 3093 9850
TIME...MOT...LOC 0227Z 267DEG 36KT 3073 9868
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 8:44 PM CDT, 29 minutes earlier.
Area forecast discussion, May 14, 8:44 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 PM CDT WED MAY 14 2008 .DISCUSSION... ADJUSTED THUNDERSTORMS POSSIBILITIES PER MESO TRENDS FROM 21Z TO 01Z AND INPUT FROM VARIOUS SHORT TERM SOLUTIONS AND 00Z 925 TO 200 HPA MAPS. AREA OF THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE HILL COUNTRY AND ADJACENT PARTS OF CENTRAL TEXAS TONIGHT. SOME OF THESE STORMS WILL CONTINUE TO BE SEVERE. FURTHER SOUTH...AND AREA OF THUNDERSTORMS EAST OF EAGLE PASS TO SOUTH OF SAN ANTONIO WILL CONTINUE TO DEVELOP EASTWARD IN THE NEXT FEW HOURS. BELIEVE THE CONVECTION WILL BECOME MORE WIDESPREAD AS IT EVOLVES TO THE EAST TONIGHT. IN ADDITION TO STRONG WINDS AND HAIL...THESE THUNDERSTORMS WILL PRODUCE FREQUENT DANGEROUS LIGHTNING. WILL CONTINUE WITH TRENDS FROM FORECASTS FOR CHANCES OF SHOWERS AND THUNDERSTORMS EVOLVING FURTHER SOUTH THURSDAY THROUGH FRIDAY...WITH MORE STABLE CONDITIONS FORMING OVER THE WEEKEND THROUGH THE EARLY PART OF NEXT WEEK. && .PREV DISCUSSION... /ISSUED 705 PM CDT WED MAY 14 2008/ AVIATION...ORGANIZED SHRA/TSRA WILL CONTINUE TO TRACK INTO THE RIO GRANDE PLAINS AND MOVE EASTWARD TOWARD THE I-35 CORRIDOR. THIS WILL AFFECT THE I-35 TAFS AFTER 04-05Z. A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. VFR CONDITIONS WILL GENERALLY PREVAIL EARLY IN THE EVENING WITH SCT- BKN CU AT 3-5 THSD FEET...WITH CB BECOMING WIDESPREAD TONIGHT WITH THESE STORMS. PREV DISCUSSION... /ISSUED 342 PM CDT WED MAY 14 2008/ DISCUSSION... THE ATMOSPHERE HAS DESTABILIZED WITH HEATING TODAY...WITH LITTLE- TO-NO CAP REMAINING AND SURFACE-BASED CAPES BETWEEN 3000-4000 J/KG. CONVECTION HAS ALREADY INITIATED ALONG THE DRYLINE AND OVER THE BURRO MOUNTAINS AND WILL MOVE EAST IN THE STEERING FLOW THIS EVENING AND OVERNIGHT ACROSS CENTRAL AND SOUTH CENTRAL TEXAS. OUR AREA IS ONCE AGAIN IN THE SLIGHT RISK AREA OF THE SPC DAY1 CONVECTIVE OUTLOOK...WITH LARGE HAIL BEING THE PRIMARY THREAT (ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE). RAINFALL AMOUNTS OF 1-3 INCHES ARE POSSIBLE WITH THESE STORMS TONIGHT...SIMILAR TO LAST NIGHT. THE UPPER LOW WILL LIFT OUT OF SOUTHERN NEW MEXICO TONIGHT... ACROSS THE PANHANDLE AND INTO OKLAHOMA BY EARLY THURSDAY MORNING. A WEAK COLD FRONT WILL SLIDE DOWN INTO OUR AREA THURSDAY AND WILL INTERACT WITH REMAINING GULF MOISTURE TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS...MAINLY ACROSS OUR EASTERN HALF. CHANCES FOR PRECIP WILL BE CARRIED SOUTH WITH THE FRONT THURSDAY NIGHT INTO FRIDAY. MOISTURE IN THE LOWER ATMOSPHERE WILL POOL ALONG THE RIO GRANDE VALLEY DURING THIS PERIOD AS A 2ND UPPER LOW DROPS SOUTH INTO NW MEXICO AND CUTS-OFF. AT SOME TIME BETWEEN SATURDAY AND MONDAY...THIS FEATURE WILL EJECT OUT OF MEXICO AND MOVE ACROSS OUR AREA...ALTHOUGH IN A MUCH WEAKENED STATE. THE MEDIUM RANGE MODEL SOLUTIONS SHOW THE BEST SHOT AT PRECIP OVER THE WEEKEND ACROSS SOUTH TEXAS...WHERE MOISTURE AVAILABILITY WILL BE GREATEST. TEMPERATURES OVER THE WEEKEND WILL BE AT OR BELOW SEASONAL AVERAGES THANKS TO THE POST-FRONTAL AIRMASS AND CLOUD COVER. HOWEVER...A WARMING TREND WILL BEGIN MONDAY AND WELL CONTINUE ABOVE NORMAL THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 81 61 81 59 / 70 50 10 - - AUSTIN BERGSTROM INTL AIRPORT 64 82 61 80 54 / 70 50 10 - - DEL RIO INTL AIRPORT 68 90 64 79 62 / 50 10 40 30 10 SAN ANTONIO INTL AIRPORT 68 86 62 80 58 / 50 40 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/03/05/JB/11/01
In the hours before
Local storm report, May 14, 8:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 2 ENE GRANITE SHOALS 30.60N 98.35W
05/14/2008 M63 MPH BURNET TX AMATEUR RADIO
WIND SUSTAINED 47 MPH TREE LIMBS DOWN ON SH1431 5W
MARBLE FALLS
&&
EVENT NUMBER 00135
JPBLocal storm report, May 14, 8:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM FUNNEL CLOUD 3 SE INKS LAKE STATE PA 30.69N 98.35W
05/14/2008 BURNET TX AMATEUR RADIO
POSSIBLY 2 FUNNEL CLOUDS SPOTTED NEAR LONGHORN CAVERNS
&&
EVENT NUMBER 00136
JPBLocal storm report, May 14, 8:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 19 N BURNET 31.04N 98.23W
05/14/2008 BURNET TX LAW ENFORCEMENT
BRIEF TOUCHDOWN RIPPED TREES FROM THE GROUND AT 3707 CR
101
&&
EVENT NUMBER 00137
JPBSpecial weather statement, May 14, 8:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 PM CDT WED MAY 14 2008 TXZ219-220-150215- ATASCOSA-FRIO- 844 PM CDT WED MAY 14 2008 ...A STRONG THUNDERSTORM WAS AFFECTING ATASCOSA AND FRIO COUNTIES... AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIVOT...OR 6 MILES NORTHWEST OF DILLEY... MOVING EAST AT 38 MPH. THIS STORM WILL BE NEAR... DERBY BY 850 PM CDT. PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
Local storm report, May 14, 8:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 PM FUNNEL CLOUD 4 WSW DILLEY 28.64N 99.23W
05/14/2008 FRIO TX STORM CHASER
SIGHTED FROM I35 AND 117 LOOKING SW BY SPOTTER AND
POLICE
&&
EVENT NUMBER 00138
JPBLocal storm report, May 14, 9:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0908 PM HIGH SUST WINDS LAGO VISTA 30.45N 98.00W
05/14/2008 E60 MPH TRAVIS TX PUBLIC
50 TO 60 MPH SUSTAINED
&&
EVENT NUMBER 00139
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:21 PM CDT | Tornado Warning | EWX | Burnet, Llano | 24 min |
| May 14, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 62 min |
| May 14, 7:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 27 min |
| May 14, 7:47 PM CDT | Tornado Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 43 min |
| May 14, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 59 min |
| May 14, 8:29 PM CDT | Tornado Warning | EWX | Burnet, Llano, Travis, Williamson | 46 min |
| May 14, 8:48 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 117 min |
| May 14, 9:02 PM CDT | Tornado Warning | EWX | Travis, Williamson | 43 min |
| May 14, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 53 min |
| May 14, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 50 min |
| May 14, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| May 14, 9:42 PM CDT | Tornado Warning | EWX | Bastrop, Lee, Travis, Williamson | 48 min |
| May 14, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 40 min |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 60 min |
| May 14, 10:31 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 44 min |
| May 14, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr | 53 min |
| May 14, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 18 min |
| May 14, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Blanco, Burnet, Hays, Travis, Williamson | 47 min |
| May 15, 12:24 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 36 min |
| May 15, 12:36 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| May 15, 12:39 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 36 min |
| May 15, 1:16 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee, Travis | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.